MAUDE Adverse Event Report: GN HEARING A/S RESOUND; LINX2

GN HEARING A/S RESOUND; LINX2
Model Number LS561-DRW
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hearing Impairment (1881)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Outcome: almost painful sound.S/n (b)(4) - left.No information (was not possible to select within esubmitter).Mfg date: 11/19/2016 - left.
 
Event or Problem Description
End-user complained of hearing sharp almost painful intermittently sound in one or both ears.
 
Additional Manufacturer Narrative
Additional info from b2: almost painful sound.Additional info from d4: s/n (b)(6) - left.Additional info from d10: no information (was not possible to selct within esubmitter).Additional info from h4: 11/19/2016 - left.Additional information from g7: we consider this report to be final.Additional information from h2: information added 02/13/2020: device not returned to manufacturer.The patient status is (b)(6) 2020 confirmed to be that the patient is now fine without any complications from the event.The case has been reviewed from a clinical perspective.Customer reported: one time the end user has experienced a loud sound in one or two ears.End user described the sound as painful and removed the devices and restarted the devices immediately.There are no reports of harm.Receiver type is an ultra power receiver.The noah file however revealed that the hcp might have set up one device to be an medium power at last visit.Devices not received for investigation.Mpo is on datasheet 129 db spl (2 cc coupler) and set up to 130 db spl (711 coupler) ref.Noah file.The clinical evaluation for the device family does evaluate loud sounds and this is addressed in the risk analysis and mitigated to an acceptable limit by built-in protective measures in the device design.It is unknown if this was an external loud sound amplified by the devices or if the devices produced the sound.It is also unknown how loud the sound was, but there is no indication that this would have exceeded mpo so a worst case of 129 db spl (2 cc) can be assumed.A brief exposure to this sound level can be highly unpleasant but is within the fitting of the devices for this hearing-impaired patient.As there is no other indication that there was harm to the residual hearing of the patient, it is at this point in time concluded that it is unlikely that there was harm.Based on the above the manufacturer have decided to re-classify this complaint to a non-safety related complaint and also thereby concluded that this related event is not reportable.Please disregard this case from the list of reportable cases.
 
Event or Problem Description

Brand Name
RESOUND
Common Device Name
LINX2
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
MDR Report Key9579513
Report Number3005650109-2020-00001
Device Sequence Number14002647
Product Code OSM
UDI-Device Identifier05704819267290
UDI-Public05704819267290
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberLS561-DRW
Device Catalogue Number19420902
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date01/12/2020
Supplement Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;